Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 15, NWS New York, NY

January 30, 2012

NWS New York, NY issued this small craft advisory at Jan 30, 2012, 4:29 AM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2012, 4:29 AM EST (09:29 UTC)
Expired
Jan 30, 2012, 5:53 PM EST
In force
13 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WHUS71 KOKX 300929
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
429 AM EST MON JAN 30 2012

...GUSTY WINDS AND ROUGH SEAS TODAY...

ANZ330-335-338-340-345-353-355-301730-
/O.CAN.KOKX.GL.W.0007.000000T0000Z-120130T1100Z/
/O.NEW.KOKX.SC.Y.0015.120130T0929Z-120130T1800Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
429 AM EST MON JAN 30 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

* LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...LONG ISLAND
  BAYS...AND COASTAL OCEAN WATERS SOUTH OF LONG ISLAND FROM SANDY HOOK
  TO MORICHES ISLAND.

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS/WAVES...SEAS 4 TO 6 FT ON THE OCEAN WATERS. WAVES 2 TO 3 FT
  ON THE SOUND...IN THE BAYS...AND IN THE HARBOR. 


* TIMING...HIGHEST WINDS AND SEAS EARLY THIS MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-301730-
/O.CAN.KOKX.GL.W.0007.000000T0000Z-120130T1100Z/
/O.NEW.KOKX.SC.Y.0015.120130T0929Z-120130T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
429 AM EST MON JAN 30 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET TO MONTAUK
  POINT. 

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 7 FT...DIMINISHING TO 3 TO 5 FT THIS AFTERNOON.

* TIMING...HIGHEST WINDS AND SEAS EARLY THIS MORNING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
907 
WHUS71 KOKX 301748
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1248 PM EST MON JAN 30 2012

...GUSTY WINDS AND ROUGH SEAS TODAY...

ANZ330-335-338-340-345-355-301900-
/O.EXP.KOKX.SC.Y.0015.000000T0000Z-120130T1800Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1248 PM EST MON JAN 30 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON...

CONDITIONS WILL CONTINUE TO IMPROVE THROUGH THE AFTERNOON HOURS.
THE SMALL CRAFT ADVISORY WILL THEREFORE BE ALLOWED TO EXPIRE.

$$

ANZ353-302300-
/O.EXT.KOKX.SC.Y.0015.000000T0000Z-120130T2300Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1248 PM EST MON JAN 30 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* LOCATION...FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM.

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 6 FT.

* TIMING...GRADUAL IMPROVEMENT INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-302300-
/O.CON.KOKX.SC.Y.0015.000000T0000Z-120130T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1248 PM EST MON JAN 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM.

* WINDS...WEST 15 TO 20 KT WITH GUSTS TO AROUND 25 KT.

* SEAS...4 TO 7 FEET.

* TIMING...GRADUAL IMPROVEMENT INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JMC
447 
WHUS71 KOKX 302253
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
553 PM EST MON JAN 30 2012

...ROUGH CONDITIONS ON THE WATERS ON TUESDAY...

ANZ350-353-311000-
/O.CAN.KOKX.SC.Y.0015.000000T0000Z-120130T2300Z/
/O.NEW.KOKX.SC.Y.0016.120131T1100Z-120201T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
553 PM EST MON JAN 30 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 5 AM EST
WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 5 AM EST
WEDNESDAY. THE PREVIOUS SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* LOCATION...FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

* TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR ON
  TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-345-311000-
/O.NEW.KOKX.SC.Y.0016.120131T1100Z-120131T1800Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
553 PM EST MON JAN 30 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 1 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 1 PM EST TUESDAY. 

* LOCATION...EASTERN LONG ISLAND SOUND AND THE BAYS OF LONG
  ISLAND. 

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...THE STRONGEST WINDS WILL OCCUR TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ355-311000-
/O.NEW.KOKX.SC.Y.0016.120131T1100Z-120201T1000Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
553 PM EST MON JAN 30 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 5 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 5 AM EST
WEDNESDAY. 

* LOCATION...THE COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO FIRE
  ISLAND INLET AND OUT 20 NM.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FT.

* TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR EARLY
  TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MPS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 30, 12:54 AM EST, 3 hours 35 minutes earlier.

Area forecast discussion, Jan 30, 12:54 AM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1254 AM EST MON JAN 30 2012

.SYNOPSIS...
A COLD FRONT PASSES THROUGH LATE TONIGHT. HIGH PRESSURE RETURNS ON
MONDAY. A WARM FRONT APPROACHES MONDAY NIGHT AND LIFTS NORTH OF
THE AREA TUESDAY MORNING. A COLD FRONT APPROACHES THE AREA
WEDNESDAY AND THEN MOVES THROUGH WEDNESDAY NIGHT. HIGH PRESSURE
BUILDS IN BRIEFLY ON THURSDAY. UNSETTLED FOR THURSDAY NIGHT
THROUGH SUNDAY WITH POTENTIAL IMPACTS FROM SEVERAL STORM SYSTEMS.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
POTENT SHORTWAVE ALOFT WITH 500 MB VORT MAX AXIS OVER WESTERN PA
WILL MOVE THROUGH THE REGION OVERNIGHT. COLD FRONT OVER CENTRAL PA...ON
TRACK TO CROSS THROUGH THE REGION BY 09Z FROM W TO E.

LOW LEVEL JET INCREASES QUITE A BIT JUST AHEAD OF COLD FRONT WITH
925 MB WINDS OF 40 TO 45 KT. MAX WINDS LOOK TO BE GENERALLY
THROUGH 8Z IN WAKE OF COLD FRONTAL PASSAGE. ISOLATED WIND GUSTS TO
40 MPH POSSIBLE IN 2-4 HR PERIOD IN WAKE OF COLD FRONTAL
PASSAGE...BUT GENERALLY 30 TO 35 MPH.

RADAR INDICATES WEAKENING OF PRECIP ACTIVITY PASSING OVER THE
HIGHER ELEVATIONS OF PA AND NY. THE BEST CHC FOR PRECIP REMAINS
OVER THE UPPER HUDSON RIVER VALLEY...SO HAVE KEPT HIGHER END CHC
POPS THERE. OTHERWISE...WENT HIGHER END SLIGHT CHC/LOWER END CHC
POPS FOR THE REST OF THE CWA. ALL SNOW INLAND...WITH MAINLY RAIN
WITH SOME SNOW MIXING IN NEAR THE COAST. ALL PRECIP SHOULD MOVE
THROUGH BY 09Z.

THERE IS A CHANCE SNOW SHOWERS COULD BE LOCALLY MODERATE TO HEAVY
IN THE FORM OF SNOW SQUALLS BUT WILL BE QUITE BRIEF IN DURATION.
AFFECTED AREAS COULD SEE A QUICK COATING TO AN INCH OF SNOW. THE
PRIMARY CONCERN FOR THIS WOULD BE ACROSS THE HIGHER ELEVATIONS OF
LOWER HUDSON VALLEY...INTERIOR NORTHEAST NEW JERSEY AND INTERIOR
SOUTHWEST CONNECTICUT.

GUSTY WESTERLY WINDS AND DRYING CONDITIONS IN WAKE OF COLD
FRONT...BUT COULD HAVE SOME LINGERING FLURRIES/ISOLATED SNOW
SHOWERS ACROSS FAR NW ZONES THROUGH AROUND DAYBREAK AS SURGE OF
COLD AIR SQUEEZES OUT MOISTURE FROM LAKE STREAMERS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
WINDS WILL BE DECREASING AS THE LOW PUSHES TO THE EAST OFFSHORE AND
SOUTH OF NOVA SCOTIA ON MONDAY. DRIER AIR MOVES INTO PLACE AS HIGH
PRESSURE FROM THE SOUTH WILL BE BUILDING IN WITH SOME RIDGING.
HOWEVER...COLDER 850 TEMPS DOWN TO -9 TO -13 C LEAD TO A GREATER
WEIGHT OF THE COLDER MET GUIDANCE FOR HIGH TEMPS. IN
ADDITION...LESS VERTICAL MIXING IS EXPECTED THAN TODAY WITH MIXING
UP TO A LITTLE ABOVE 850 HPA. FLOW ALOFT BECOMES QUASI-ZONAL.

MONDAY NIGHT...AN APPROACHING WARM FRONT FROM THE WEST WILL MOVE
INTO THE AREA. MOST PRECIP WILL BE IN THE FORM OF SNOW SHOWERS
MOSTLY IN THE NORTHERN ZONES. QPF AGAIN IS ONLY ON THE ORDER OF A
FEW HUNDREDTHS OF AN INCH AND FORCING IS EVEN WEAKER THAN FORCING
TONIGHT. THEREFORE...JUST LEFT SLIGHT CHANCE POPS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
WARM FRONT LIFTS NORTH OF THE AREA EARLY TUESDAY WITH UNSEASONABLY
MILD TEMPS EXPECTED FOR TUESDAY AND WEDNESDAY. CHANCE OF SHOWERS
BEGINNING LATE TUESDAY NIGHT AS A COLD FRONT APPROACHES...WITH THE
BEST CHANCE FOR RAIN ARRIVING WEDNESDAY AFTERNOON AHEAD OF THE
FRONT. COLD FRONT PASSAGE EXPECTED OVERNIGHT WEDNESDAY...WITH COOLER
BUT STILL ABOVE AVERAGE TEMPS ON THURSDAY.

AFTER THURSDAY...THE PICTURE BECOMES MUCH LESS CERTAIN WITH WIDE
DIVERGENCE IN MODEL SOLUTIONS CONTINUING. ECMWF HAS COME IN EVEN
QUICKER WITH ITS HANDLING OF A SURFACE LOW MOVING OUT OF THE OHIO
VALLEY...LATEST RUN MOVES THE LOW JUST SOUTH OF THE AREA THURSDAY
NIGHT AND DEEPENS IT EAST OF THE AREA ON FRIDAY. THIS SYSTEM IS
FOLLOWED BY A COLDER SYSTEM WITH SECONDARY COASTAL LOW DEVELOPMENT
STARTING LATE SUNDAY. THE CURRENT CANADIAN RUN MOVES A PRECIP SHIELD
INTO THE AREA ON SATURDAY AHEAD OF A SOUTHERN STREAM LOW OVER THE
MISSISSIPPI VALLEY AND DEVELOPING SECONDARY LOW. THE OPERATIONAL GFS
IS DRY OVER THE SAME PERIOD WITH SURFACE LOWS PASSING TO THE SOUTH
AND EAST OF THE AREA ON FRIDAY AND SUNDAY. KEPT HIGHEST POPS IN FOR
SATURDAY CLOSER TO PREVIOUS ECWMF RUNS AND AS A NOD TO THE CANADIAN
SOLUTION. THIS IS EMPHATICALLY A LOW CONFIDENCE FORECAST FOR THE
THURSDAY NIGHT THROUGH SUNDAY PERIOD.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
MAINLY VFR. STRONG COLD FRONT CROSSES THE TERMINALS FROM ABOUT 05Z
THROUGH 10Z. HIGH PRESSURE BUILDS BEHIND THE FRONT MONDAY.

MAIN CONCERN WILL BE STRONG WINDSHIFT FROM SW TO W BEHIND FRONT AND
2 TO 4 HR PERIOD OF 30 TO 35 KT GUSTS IN ITS WAKE. SCATTERED SNOW
SHOWERS/ISOLATED SNOW SQUALL ALONG AND IN WAKE OF COLD FRONT. BRIEF
MVFR CONDS WITH ANY SNOW SHOWERS...AND IFR OR LOWER IN HEAVIER SNOW
SQUALL. BEST CHANCE WILL BE AT KSWF.

GUSTY WESTERLY WINDS ON MONDAY...PRIMARILY LEFT OF 300 TRUE. SCT-BKN
VFR STRATO-CU FROM MID MORNING THROUGH LATE AFTERNOON AS MOISTURE
FROM LAKE STREAMERS TRAPS UNDER SUBSIDENCE INVERSION.

INCREASING HIGH AND MID CLOUDS LATE. A FEW FLURRIES OR VERY LIGHT
SNOW SHOWERS POSSIBLE TONIGHT IN WAA.

OUTLOOK FOR 06Z TUESDAY THROUGH FRIDAY...
LATE TONIGHT...MAINLY VFR. A FEW FLURRIES OR VERY LIGHT SNOW
SHOWERS.
TUESDAY...VFR.
WEDNESDAY...SUB-VFR POSSIBLE IN RAIN.
THURSDAY...VFR.
FRIDAY...LOW CHANCE OF SUB VFR.

&&

.MARINE...
GALES EXPECTED TO DEVELOP BETWEEN 5Z AND 9Z FROM W TO E TONIGHT
ACROSS THE WATERS AND THEN DIMINISH TOWARDS MONDAY MORNING AS COLD
FRONT CROSSES THE WATERS. SEAS BUILDING TO 5 TO 9 FT ON THE OCEAN
AND 3 TO 5 FT ON LI SOUND...HIGHEST EAST IN STRONG OFFSHORE FLOW.
SCA THEREAFTER LATER ON MONDAY AS LOW PULLS AWAY OFFSHORE.

SCA LEVEL SEAS FOR THE ATLANTIC ZONES EXPECTED ON TUESDAY WITH
STRONG SOUTHERLY FLOW FOLLOWING WARM FRONTAL PASSAGE. SEAS MAY
BRIEFLY SUBSIDE BELOW SCA CRITERIA TUESDAY NIGHT INTO WEDNESDAY
BEFORE BUILDING BACK LATE WEDNESDAY AHEAD OF A COLD FRONT. ROUGH
SEAS CONTINUING WEDNESDAY NIGHT INTO THURSDAY MORNING FOLLOWING COLD
FRONT PASSAGE...BEFORE DIMINISHING LATE THURSDAY AND FRIDAY.

&&

.HYDROLOGY...
ANY LIQUID EQUIVALENT PRECIPITATION THROUGH WEDNESDAY IS EXPECTED
TO BE GENERALLY LESS THAN A TENTH OF AN INCH ON AVERAGE.

&&

.EQUIPMENT...
THE WEATHER OBSERVATION FROM CENTRAL PARK WILL BE UNAVAILABLE
UNTIL FURTHER NOTICE. THIS IS DUE TO A SIGNIFICANT POWER
INTERRUPTION TO THE CENTRAL PARK AUTOMATED SURFACE OBSERVING
STATION /ASOS/ AND BACKUP STATION. UTILITY WORKERS ARE ADDRESSING
THE PROBLEM...BUT THERE IS CURRENTLY NO ESTIMATED TIME FOR RETURN
TO SERVICE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR ANZ330-335-
     338-340-345-350-353-355.

&&

SYNOPSIS...JM/MAS
NEAR TERM...JM/NV/SEARS
SHORT TERM...JM
LONG TERM...MAS
AVIATION...NV
MARINE...JM/MAS
HYDROLOGY...JM
EQUIPMENT...
Hazardous weather outlook, Jan 29, 4:52 PM EST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
452 PM EST SUN JAN 29 2012

CTZ005-006-NJZ002-004-103-NYZ067>070-302200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
452 PM EST SUN JAN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR SOME SNOW SQUALLS LATER TONIGHT WITH
GREATLY REDUCED VISIBILITIES AND A QUICK COATING OF SNOW OF UP TO
1 INCH POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007>012-NJZ006-104>108-NYZ071>075-078>081-176>179-302200-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
452 PM EST SUN JAN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-302200-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
452 PM EST SUN JAN 29 2012

...GALE WARNING IN EFFECT UNTIL 6 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jan 29, 11:11 PM EST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1111 PM EST SUN JAN 29 2012

CTZ007>012-NJZ006-104>108-NYZ071>075-078>081-176>179-300900-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
1111 PM EST SUN JAN 29 2012

A STRONG COLD FRONT WILL CROSS THE REGION FROM WEST TO EAST
BETWEEN MIDNIGHT AND 4 AM. IN ITS WAKE...A BRIEF PERIOD OF
WESTERLY WINDS RANGING FROM 20 TO 25 MPH WITH 40 TO 45 MPH GUSTS
CAN BE EXPECTED.

WIDELY SCATTERED SNOW SHOWERS AND FLURRIES WILL ACCOMPANY THE
COLD FRONT AS WELL...RESULTING IN A DUSTING OF SNOW IN A FEW
SPOTS.

CTZ005-006-NJZ002-004-103-NYZ067>070-300900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
1111 PM EST SUN JAN 29 2012

A STRONG COLD FRONT WILL CROSS THE REGION FROM WEST TO EAST
BETWEEN MIDNIGHT AND 3 AM. IN ITS WAKE...A BRIEF PERIOD OF
WESTERLY WINDS RANGING FROM 20 TO 25 MPH WITH 40 TO 45 MPH GUSTS
CAN BE EXPECTED.

SCATTERED SNOW SHOWERS...WHICH COULD BE BRIEFLY HEAVY...WILL
ACCOMPANY THE COLD FRONT AS WELL. A RAPID DROP IN VISIBILITY AND A
QUICK DUSTING TO POSSIBLY AN INCH OF SNOW MAY RESULT IN
SPOTS...PARTICULARLY HIGHER ELEVATIONS.

MOTORISTS ARE ADVISED TO STAY ALERT FOR THE RAPIDLY CHANGEABLE
CONDITIONS.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 5:53 PM ESTSmall Craft AdvisoryOKX33 hr

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.